Hail, Orangeburg
- When
- May 7, 12:16 PM EST
- Where
- Orangeburg County, Orangeburg
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.500, -80.867
Public called in and reported 1 inch hail in Orangeburg.
4 hail, 2 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at May 7, 11:05 AM EST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 1205 PM EDT SUN MAY 7 2006 .SHORT TERM (REST OF TODAY)... SURFACE WEDGE INCREASING OVER THE AREA THIS MORNING AND DURING THE AFTERNOON. SPC JUST ISSUED WATCH BOX FOR MUCH OF SOUTHERN GEORGIA BUT WEDGE SHOULD KEEP THUNDERSTORMS ELEVATED OVER THE CAE CWA. TEMPERATURES HAVE COOLED OVER MORNING READINGS. CAE CURRENTLY 64 ...AGS 66 AND OGB 71. CURRENT MESONET STATION PLOTS HAVE KERSHAW DOWN TO 54 AND CHAPIN DOWN TO 58. SO WILL ISSUE UPDATED ZONE PACKAGE WITH COOLER HIGH TEMPERATURES THIS AFTERNOON. LOWER 60S NORTH PORTION ...MID 60S CENTRAL AND UPPER 60S SOUTH PART. OTHERWISE...SURFACE WINDS NORTHEAST 5-10 MPH. && .PREVIOUS DISCUSSION... (ISSUED 351 AM EDT SUN MAY 7 2006) SHORT TERM (TODAY THROUGH TUESDAY)... SATELLITE SHOWS LOTS OF CLOUDS ACROSS THE AREA THIS MORNING. 88D SHOWS SOME LIGHT RAIN ACROSS THE UPSTATE/PIEDMONT...EVEN A RUMBLE OR TWO OF THUNDER AS WELL. REGIONAL COMPOSITE SHOWS ADDITIONAL...MORE WIDESPREAD RAINFALL MOVING E/NEWD TOWARDS THE AREA FROM AL/GA. WV SHOWS S/W ENERGY SPINNING ACROSS MO/AR AND MOVG EWD. SURFACE OBS SHOW RESIDUAL FRONTAL BOUNDARY STILL LINGERING ACROSS THE CNTRL PORTION OF THE CWA THIS MORNING. COOLER TDS IN THE UPR 40S/LOWER 50S ARND CLT/UZA WITH ARND 60/LWR 60S FROM CAE SWD. BOTH NAM/GFS APPEAR TO BE A LITTLE TOO FAR SOUTH...BUT FAIRLY CLOSE THROUGH THE DAY. NORTH OF THE BOUNDARY HIGH PRESSURE EXTENDS NWD THROUGH THE MID ATLANTIC REGION. BOTH NAM/GFS INDICATE WAVE TO DEVELOP ALONG THE BOUNDARY DURING THE DAY AND MOVE OFF THE TONIGHT...WITH SOME DIFFERENCES IN STRENGTH AND PLACEMENT BY MONDAY MORNING. BOTH NAM/GFS SHOW NICE ISENTROPIC LIFT ACROSS THE AREA TODAY...ESPECIALLY THIS MORNING THROUGH MIDDAY WITH DOWNGLIDE DEVELOPING OVERNIGHT. S/W EXPECTED TO MOVE ACROSS THE AREA LATE TODAY INTO TONIGHT. SPC HAS THE EXTREME SE PTN OF THE CWA OUTLOOKED FOR SLIGHT RISK THIS AFTERNOON. ALTHOUGH MODELS INDICATE SOME SURFACE INSTABILITY DEVELOPING THROUGH THE AFTERNOON...CLOUDS AND PCPN WILL LIKELY LIMIT CHANCES FOR SEVERE STORMS. MODEL DIFFERENCES ON TUE SHOW NAM TO BE MORE MOIST AND CLOSER WITH SURFACE LOW ALONG THE VA/NC COAST THAN GFS AS UPR LEVEL SYSTEMS TRIES TO CUT OFF. LEFT SOME LIGHT POPS ON MONDAY DUE TO MODEL UNCERTAINTY. ADDITIONAL MOISTURE BEGINS TO MOVE EWD BY TUE. NAM MUCH FASTER WITH RETURN FLOW/ISENTROPIC LIFT LATE TUE. GUIDANCE AND LOCAL EQUATIONS QUITE HIGH WITH POPS TODAY AND WILL CONTINUE WITH CATEGORICAL POPS...BUT SHOW SOME SLIGHT DIFFERENCES IN TEMPS THROUGH THE PERIOD AND WILL GO CLOSE TO CONSENSUS FOR MOST OF FORECAST EXCEPT COOLER FOR TODAYS MAXES. LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... NEXT SYSTEM TO AFFECT THE AREA TUE NIGHT THROUGH POSSIBLY THU. NAM/GFS SHOWING QUITE A FEW DIFFERENCES GOING INTO THE MIDDLE OF NEXT WEEK. NAM CONTINUES WITH A FLATTER MID/UPPER LEVEL FLOW WITH SEVERAL DISTURBANCES MOVING ACROSS THE AREA TUE/WED. THE GFS SHOWS A MORE AMPLIFIED PATTERN WITH RIDING ACROSS THE AREA LATE TUE/EARLY WED. WILL CONTINUE WITH CHANCE POPS TUE NIGHT THROUGH FRI AND THE POSSIBILITY OF SOME DRIER AIR MOVING IN BY THE WEEKEND. TEMPERATURES EXPECTED TO BE NEAR NORMAL THROUGH THE PERIOD. AVIATION... ISENTROPIC LIFT WILL RESULT IN LOWERING CEILINGS AND VISIBILITIES THIS MORNING. THE MAV MOS SUPPORTS MVFR OR IFR CONDITIONS DEVELOPING TODAY. MIXING WILL PROBABLY HELP KEEP MAINLY MVFR CONDITIONS TODAY BUT AREAS OF IFR SHOULD OCCUR IN HEAVIER RAIN. MAINLY IFR CONDITIONS MAY DEVELOP TONIGHT BECAUSE OF CONTINUED HIGH LOW-LEVEL MOISTURE AND DRYING ALOFT. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 639 AM EDT SUN MAY 7 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-081039- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 639 AM EDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1241 PM EDT SUN MAY 7 2006 SCZ035>037-041-071745- BAMBERG-BARNWELL-CALHOUN-ORANGEBURG- 1241 PM EDT SUN MAY 7 2006 ...STRONG THUNDERSTORMS WILL IMPACT CALHOUN COUNTY...ORANGEBURG COUNTY...BARNWELL COUNTY AND BAMBERG COUNTY THROUGH 145 PM EDT... AT 1241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF ST. MATTHEWS TO 6 MILES SOUTHWEST OF SNELLING...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF CAYCE TO 10 MILES SOUTHWEST OF BARNWELL...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SNELLING...NORWAY...NEESES...LIVINGSTON...BLACKVILLE...BARNWELL... HILDA...KLINE...DENMARK AND ST. MATTHEWS THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. TTH
The Columbia radar (KCAE), 55 km away, was scanning. The volume nearest the first event began at 17:15 UTC.
4 hail, 2 tornado, 1 thunderstorm wind. Local standard time, as filed.
Public called in and reported 1 inch hail in Orangeburg.
An F0 touched down several times along a path from east southeast of Orangeburg to southwest of Santee. The twister traveled along and near highway 301 and took down trees near 301 and hwys 793, 167, 178, and 15.
A microburst blew a tin roof off a horse barn and did minor damage the building.
Sheriff reported 1 inch hail in the Midway area.
Storm survey found trees and powerlines down south of Midway off hwy 78. Utility company was present repairing powerlines.
Public called in reports of nickel and quarter size hail.
Post Office reported there was nickel size hail west of Eutawville on Sunday.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2006Every state in 2006This day in weather historyThe tornado archive for South Carolina, 2006Warnings in South Carolina, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5498760, 5498763, 5498759, 5498762, 5498761, 5498764, 5498765.